Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#265120] of Guillermo Sapiro

Papers Published

  1. Esser, E; Möller, M; Osher, S; Sapiro, G; Xin, J, A convex model for nonnegative matrix factorization and dimensionality reduction on physical space., Ieee Transactions on Image Processing : a Publication of the Ieee Signal Processing Society, vol. 21 no. 7 (July, 2012), pp. 3239-3252 [22410332], [doi]
    (last updated on 2019/06/18)

    A collaborative convex framework for factoring a data matrix X into a nonnegative product AS , with a sparse coefficient matrix S, is proposed. We restrict the columns of the dictionary matrix A to coincide with certain columns of the data matrix X, thereby guaranteeing a physically meaningful dictionary and dimensionality reduction. We use l(1, ∞) regularization to select the dictionary from the data and show that this leads to an exact convex relaxation of l(0) in the case of distinct noise-free data. We also show how to relax the restriction-to- X constraint by initializing an alternating minimization approach with the solution of the convex model, obtaining a dictionary close to but not necessarily in X. We focus on applications of the proposed framework to hyperspectral endmember and abundance identification and also show an application to blind source separation of nuclear magnetic resonance data.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320